Alert archive / Colorado / Flash Flood Warnings in 2019

Flash Flood Warning 22, NWS Pueblo, CO

July 20, 2019Kiowa County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 20, 2019, 9:21 PM MDT for Kiowa County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2019, 9:21 PM MDT (03:21 UTC)
Expired
Jul 21, 2019, 12:15 AM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 119 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

326 
WGUS55 KPUB 210321
FFWPUB
COC061-210615-
/O.NEW.KPUB.FF.W.0022.190721T0321Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
921 PM MDT Sat Jul 20 2019

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Central Kiowa County in southeastern Colorado...

* Until 1215 AM MDT.

* At 920 PM MDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Eads, Sweetwater Reservoir and Neenoshe Reservoir. 

Additional rainfall amounts of an inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
      3861 10306

$$

29
3 follow-up statements
184 
WGUS75 KPUB 210354
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
954 PM MDT Sat Jul 20 2019

COC061-210615-
/O.CON.KPUB.FF.W.0022.000000T0000Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kiowa CO-
954 PM MDT Sat Jul 20 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL KIOWA COUNTY...

At 953 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to four inches of rain have fallen. 
Flash flooding is expected to begin shortly, or is already occurring.

Some locations that will experience flooding include...
Eads, Sweetwater Reservoir and Neenoshe Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
      3861 10306

$$

29
503 
WGUS75 KPUB 210423
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
1023 PM MDT Sat Jul 20 2019

COC061-210615-
/O.CON.KPUB.FF.W.0022.000000T0000Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kiowa CO-
1023 PM MDT Sat Jul 20 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL KIOWA COUNTY...

At 1019 PM MDT, Doppler radar indicated the heavy rain has moved out 
of Kiowa county, and no more additional heavy rain is expected. 
Light rain will continue through midnight, with only light amounts 
of rain expected. 

Four to five inches of rain has fallen across central Kiowa county, 
especially in areas northwest of Eads. County roadways are likely 
flooded, and will remain so until the early morning hours of Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
      3861 10306

$$

Hodanish
817 
WGUS75 KPUB 210614
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
1214 AM MDT Sun Jul 21 2019

COC061-210623-
/O.EXP.KPUB.FF.W.0022.000000T0000Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kiowa CO-
1214 AM MDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING FOR CENTRAL KIOWA COUNTY WILL EXPIRE AT
1215 AM MDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
      3861 10306

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:14 PM MDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jul 20, 3:14 PM MDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
314 PM MDT Sat Jul 20 2019

.SHORT TERM...(This evening through Sunday)
Issued at 314 PM MDT Sat Jul 20 2019

Currently...

A subtle shortwave trough is advancing northeast across central
Colorado while a surface low deepens over southeast Colorado.
Increased mid-upper level moisture accompanies the shortwave as TPW
values are on the rise, just increasing above normal along the
Continental Divide. At the same time, northerly surge on the
backside of the surface low is gradually increasing surface dew
points across the Southeast Colorado plains. Increasing moisture to
go along with strong heating and subtle upper forcing has led to the
development of scattered to widespread showers and weak
thunderstorms across the high terrain early this afternoon. Activity
is just starting to expand east to the I-25 corridor, including
strong to low-end severe storms. Temperatures are around 100 across
much of the plains, and 80s to 90s in the high valleys.

Tonight...

Dew points will continue to increase across the plains under
continued northerly/northeasterly flow. This increase in moisture
along with steep lapse rates will yield favorable CAPE (2000+ ML)
across all of the southeast plains by early evening. Deep layer
shear will be marginal, with around 30 knots north of HWY 50,
decreasing to 20 knots near the CO/NM border. Given upper forcing,
abundant deep moisture, and only marginal deep layer shear, expect
multicellular thunderstorms to be the dominant storm mode as
activity spreads east to the I-25 corridor and the rest of the
eastern plains. Hi-res guidance has been consistent in producing a
line of strong storms with UH tracks developing early this evening
and sweeping east across the plains.  Expect the primary storm
threat with storms to be damaging wind gusts, but hail to the size
of quarters or so will also be possible, especially early on.
Frequent cloud to ground lightning, and locally heavy rainfall, are
also expected hazards. Given these factors, have collaborated with
SPC to issue a Severe Thunderstorm Watch (533) for all of the
southeast plains until 11 PM. By then, storms will be weakening and
exiting the far eastern plains as the atmosphere stabilizes well
behind the front and after dark.  Storm activity over the mountains
will remain sub-severe given an overall lack of moisture and
instability, and mostly done after 9 PM.

Tomorrow...

The upper ridge will center itself over the central NM/AZ border and
build over the southwest US into the Great Basin. This will cause
flow over Colorado to become more northwesterly, and weaken.
Abundant moisture will continue to wrap around the high and over
Colorado, while at the same time easterly low level flow will
driving moisture across the plains and into the eastern mountains.
Given these factors, scattered thunderstorms are expected to develop
across most of the high terrain during the afternoon, including
widespread coverage over the eastern mountains by late afternoon.
With the ridge just starting to build, northwest flow will still be
enough to push storms east onto the eastern plains. Outflow boundary
development will also aid storm development further east. Well above
normal TPW means locally heavy rainfall will be possible with this
activity, with flash flood opportunities over recent burn scars and
urban areas. CAPE will be moderate, but weak shear should limit
storm strength to strong to low-end severe.

.LONG TERM...(Sunday night through Saturday)
Issued at 314 PM MDT Sat Jul 20 2019

.Sunday Night...Models continue to focus the best chances of
precipitation over the eastern mountains and along the
Colorado/New Mexico border, behind the secondary surge of lower
level moisture on the plains. Have some concerns with convective
parameterization overdoing the QPF, but 3km NAM models still focus
precipitation in these regions. There is also a threat for flash
flooding over the burn scars with higher precipitable waters and
lower level northeast flow tending to focus convection over the
mountains. Shear is light so not anticipating much of a severe
threat.

.Monday...Surface high pressure moves onto the high plains with
upper high over the Four Corners region.  Atmosphere looks capped
over much of the eastern plains with forecast highs around 80 while
dew points remain in the 50s.  Thunderstorms chances will be the
highest over the mountains with the elevated surface heating and
pooling of moisture from the east.  With weak northerly flow aloft,
storms will have difficulty moving off of the mountains. Will once
again have to watch for flash flooding on local burn scars.

.Tuesday through Saturday...Upper high over the Four Corners region
gradually shifts to the south.  Monsoon moisture continues to flow
into the region from the west.  Over the eastern plains, surface high
moves to the east and is replaced by weak surface flow.  Subtle
features will determine favored location and amount of convection
each day, and these are tough to predict this far out.  Anticipate
diurnal convection each day with the best chances for precipitation
over and near the mountains.  Temperatures will return to more
seasonal values.  A trough passing to the north at the end of the
week could bring an increase in low level moisture for the weekend,
with weak upslope flow developing. --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 314 PM MDT Sat Jul 20 2019

Showers and thunderstorms are expected over or near the TAF sites
this evening and again tomorrow afternoon. KCOS and KPUB will see
periodic showers and thunderstorms move over the sites between 22Z
and 03Z tonight, while activity should only move through the
vicinity of KALS. Winds will remain breezy to gusty out of the north
at KPUB and KCOS, and west at KALS, through the early evening,
becoming light later this evening. Showers and thunderstorms look
likely again tomorrow at KCOS and KPUB, mainly after 4 PM. VFR
conditions are expected most of the time at the TAF sites, though
brief periods of MVFR may occur under heavy rain.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LINE
LONG TERM...PGW
AVIATION...LINE
Hazardous weather outlook, Jul 20, 12:08 PM MDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1208 PM MDT Sat Jul 20 2019

COZ058>089-093>099-211815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1208 PM MDT Sat Jul 20 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will develop over the higher terrain by
midday, then increase in coverage and intensity across the
Interstate 25 corridor and the eastern plains through the
afternoon and evening. Lightning, wind gusts up to 50 mph and
periods of locally heavy rain will be possible with these storms,
and area burn scars will need to be monitored for potential flash
flooding.

A few of the storms over the plains may become severe with wind
gusts in excess of 60 mph and hail to around the size of
quarters. The best chance for severe thunderstorm activity will be
generally along and north of Highway 50.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Cooler temperatures in combination with scattered to numerous
primarily afternoon and evening showers and thunderstorms, favoring
higher terrain locations will be possible each day from Sunday
into Friday.

The primary threats with thunderstorms will be locally heavy
rainfall, lightning, and wind gusts around 50 mph. The risk for
flash flooding on recent burn scars such as Spring, Junkins and
Hayden Pass will be elevated, initially from Sunday into Monday as
upslope flow brings increasing moisture to the region, which will
fuel thunderstorm development. In addition, any stronger storms
will be capable of generating hail to around the size of nickels
at times.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the southeast plains this afternoon and evening.

12/12

In the hours before

Local storm report, Jul 20, 7:03 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      PUEBLO                  38.30N 104.61W
07/20/2019                   PUEBLO             CO   FIRE DEPT/RESCUE

            FLASH FLOODING ON 29TH UNDER I-25.

&&
Local storm report, Jul 20, 7:04 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 SSE PUEBLO            38.27N 104.61W
07/20/2019                   PUEBLO             CO   FIRE DEPT/RESCUE

            FLASH FLOODING AT SANTA FE AND CITY CENTER.

&&
Local storm report, Jul 20, 7:29 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     SUGAR CITY              38.23N 103.66W
07/20/2019                   CROWLEY            CO   STORM CHASER

            EXTENSIVE TREE DEBRIS THROUGH TOWN.
            ESTIMATED SIZE OF BRANCHES UP TO 8 INCHES IN
            DIAMETER.

&&
Local storm report, Jul 20, 7:30 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 SSE PUEBLO            38.27N 104.61W
07/20/2019                   PUEBLO             CO   FIRE DEPT/RESCUE

            FLASH FLOODING AT SANTA FE AND CITY CENTER.

0700 PM     FLASH FLOOD      PUEBLO                  38.30N 104.61W
07/20/2019                   PUEBLO             CO   FIRE DEPT/RESCUE

            FLASH FLOODING ON 29TH UNDER I-25.

0650 PM     FLASH FLOOD      2 NW BLENDE             38.26N 104.61W
07/20/2019                   PUEBLO             CO   TRAINED SPOTTER

            CAR COMPLETELY SUBMERGED IN WATER.

0630 PM     FLASH FLOOD      2 W BLENDE              38.24N 104.61W
07/20/2019                   PUEBLO             CO   NWS EMPLOYEE

            EXTENSIVE FLOODING ON I-25 AT CENTRAL AVE. 6
            INCHES IS THE SHALLOWEST DEPTH IN THE AREA.

0600 PM     FLASH FLOOD      3 W BLENDE              38.24N 104.62W
07/20/2019                   PUEBLO             CO   NWS EMPLOYEE

            NORTHERN AVE FLOODED FROM I-25 TO PRAIRIE
            AVE. WATER IS AT LEAST AS HIGH AS THE CURBS.

0557 PM     HEAVY RAIN       9 SW AVONDALE           38.14N 104.46W
07/20/2019  M1.34 INCH       PUEBLO             CO   TRAINED SPOTTER

0547 PM     FLASH FLOOD      1 S PUEBLO              38.28N 104.62W
07/20/2019                   PUEBLO             CO   TRAINED SPOTTER

            UP TO 6 INCHES OF WATER ON AREA ROADS.

0530 PM     FLASH FLOOD      2 N BLENDE              38.28N 104.57W
07/20/2019                   PUEBLO             CO   TRAINED SPOTTER

            STREET FLOODING INCREASING.

0520 PM     TSTM WND GST     5 NE BLENDE             38.30N 104.50W
07/20/2019  M62 MPH          PUEBLO             CO   ASOS

0503 PM     HAIL             2 WNW BLENDE            38.25N 104.62W
07/20/2019  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0503 PM     FLASH FLOOD      2 WNW BLENDE            38.25N 104.62W
07/20/2019                   PUEBLO             CO   TRAINED SPOTTER

            REPORTED SIGNIFICANT FLOODING IN THE AREA.

0500 PM     HAIL             5 WSW BLENDE            38.22N 104.66W
07/20/2019  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0458 PM     HAIL             2 N BLENDE              38.28N 104.57W
07/20/2019  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

            HEAVY RAIN AND STRONG WINDS.

0457 PM     HAIL             2 WNW BLENDE            38.26N 104.61W
07/20/2019  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0455 PM     HAIL             5 WSW BLENDE            38.23N 104.66W
07/20/2019  E1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0452 PM     HAIL             4 ESE PUEBLO RESERVOIR  38.24N 104.67W
07/20/2019  M1.25 INCH       PUEBLO             CO   NWS EMPLOYEE

0452 PM     HAIL             1 S PUEBLO WEST         38.30N 104.76W
07/20/2019  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0447 PM     HAIL             5 ESE PUEBLO RESERVOIR  38.22N 104.66W
07/20/2019  E1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0515 PM     TSTM WND DMG     5 SE PETERSON AFB       38.78N 104.64W
07/20/2019                   EL PASO            CO   NWS EMPLOYEE

            LIVE TREE DOWNED OVER ROAD.

0510 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
07/20/2019  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

            LIGHT RAIN CONTINUES.

0506 PM     TSTM WND DMG     4 SE PETERSON AFB       38.79N 104.65W
07/20/2019                   EL PASO            CO   NWS EMPLOYEE

            FEW TREES DOWN.

0505 PM     HEAVY RAIN       2 NW COLORADO SPRINGS   38.85N 104.85W
07/20/2019  M0.79 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL WITH 0.60 INCHES FALLING IN 15
            MINUTES (415 PM TO 430 PM).

0453 PM     HEAVY RAIN       2 NW PETERSON AFB       38.85N 104.73W
07/20/2019  M1.00 INCH       EL PASO            CO   PUBLIC

0449 PM     HEAVY RAIN       2 N COLORADO SPRINGS    38.85N 104.82W
07/20/2019  M1.00 INCH       EL PASO            CO   COCORAHS

            1 INCH OF RAIN IN 30 MINUTES. STREET
            FLOODING.

0440 PM     HEAVY RAIN       2 NW PETERSON AFB       38.85N 104.73W
07/20/2019  M0.60 INCH       EL PASO            CO   TRAINED SPOTTER

            IN PAST 15 MINUTES. STILL RAINING HEAVY.

0440 PM     FLASH FLOOD      4 NNE MANITOU SPRINGS   38.91N 104.87W
07/20/2019                   EL PASO            CO   TRAINED SPOTTER

            6-8 INCHES OF MUDDY WATER RUNNING DOWN AREA
            ROADS (STONERIDGE, FLYING W, CENTENNIAL).

0437 PM     TSTM WND GST     1 SE PETERSON AFB       38.82N 104.68W
07/20/2019  M70 MPH          EL PASO            CO   ASOS

            ASOS STATION KCOS COLORADO SPRINGS AIRPORT.

0430 PM     FLASH FLOOD      6 SSE AIR FORCE ACADEMY 38.93N 104.81W
07/20/2019                   EL PASO            CO   PUBLIC

            HEAVY RAIN FALLING AND 8-10 INCHES OF WATER
            ON I-25 AND WOODMAN ON-RAMP.

0430 PM     TSTM WND GST     1 SSE PETERSON AFB      38.82N 104.69W
07/20/2019  M59 MPH          EL PASO            CO   ASOS

0430 PM     HAIL             3 N COLORADO SPRINGS    38.88N 104.83W
07/20/2019  M1.00 INCH       EL PASO            CO   PUBLIC

0425 PM     TSTM WND DMG     3 NNW PETERSON AFB      38.87N 104.73W
07/20/2019                   EL PASO            CO   TRAINED SPOTTER

            2 INCH TREE BRANCHES DOWN.

0727 PM     TSTM WND DMG     SUGAR CITY              38.23N 103.66W
07/20/2019                   CROWLEY            CO   STORM CHASER

            EXTENSIVE TREE DEBRIS THROUGH TOWN.
            ESTIMATED SIZE OF BRANCHES UP TO 8 INCHES IN
            DIAMETER.

&&
Local storm report, Jul 20, 8:02 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     4 S CHERAW              38.05N 103.52W
07/20/2019  M66 MPH          OTERO              CO   ASOS

            ASOS STATION KLHX LA JUNTA AIRPORT.

&&
Special weather statement, Jul 20, 8:34 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
834 PM MDT Sat Jul 20 2019

COZ095>098-210315-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
834 PM MDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...EASTERN KIOWA
AND NORTHEASTERN BENT COUNTIES UNTIL 915 PM MDT...

At 832 PM MDT, Doppler radar was tracking a strong thunderstorm near
Queens Reservoir, or 10 miles north of Lamar, moving east at 30 mph.
Other strong storms were noted over central and eastern Kiowa county
and areas from Lamar eastward to the Colorado and Kansas state line.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lamar, Holly, Eads, Granada, Wiley, Sheridan Lake, Hartman,
Chivington, Brandon, Towner, Bristol, Sweetwater Reservoir, Neenoshe
Reservoir, Neegronda Reservoir and Queens Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

LAT...LON 3795 10273 3852 10297 3862 10249 3862 10205
      3796 10205
TIME...MOT...LOC 0232Z 251DEG 28KT 3824 10266

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:10 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero65 min
Jul 20, 6:18 PM MDTSpecial Weather StatementPUBOtero27 min
Jul 20, 6:39 PM MDTTornado WarningPUBCrowley36 min
Jul 20, 7:17 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero, Prowers28 min
Jul 20, 7:41 PM MDTSevere Thunderstorm WarningPUBBent, Prowers34 min
Jul 20, 8:08 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers22 min
Jul 20, 8:34 PM MDTSpecial Weather StatementPUBKiowa, Prowers41 min
Jul 20, 8:41 PM MDTSevere Thunderstorm WarningPUBProwers34 min
Jul 20, 8:53 PM MDTSevere Thunderstorm WarningPUBKiowa37 min
Jul 21, 3:51 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more22 hr
Jul 21, 2:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 21, 2:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 21, 2:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 21, 3:17 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 21, 3:42 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 21, 3:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 21, 3:47 PM MDTAreal Flood AdvisoryPUBEl Paso118 min
Jul 21, 3:59 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 21, 4:42 PM MDTSpecial Weather StatementPUBEl Paso48 min
Jul 21, 5:14 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 21, 5:31 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 21, 5:33 PM MDTSpecial Weather StatementPUBLas Animas27 min
Jul 21, 5:36 PM MDTAreal Flood AdvisoryPUBEl Paso55 min

Nearby

Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.